Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

168 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Took ipill after unprotected sex. Started bleeding. Side effect of pill?

Answered by
Dr.
Dr. S Patra

OBGYN

Practicing since :2011

Answered : 4047 Questions

default
Posted on Wed, 30 Jan 2013 in Menstruation and Miscarriage
Question: i am 21 year old girl, i hav my last menstral cycle on 27 dec 2012, i had done my 1st sex on 5 XXXXXXX nd taken i-pill aftr 2 hours of my sexual contact, but today on 11 XXXXXXX 2013 my menstral cycle again started, i am tensed due to this, when this cycle will get over and what will be my next date of the menstral cycle ?
can i do sex on 19 XXXXXXX
doctor
Answered by Dr. S Patra 46 minutes later
Hello XXXXXXX
Thanks for your query.

I have gone through your history in detail.

Your current vaginal bleeding (similar to period) is due to withdrawal effect of the I-pill. It is quite common phenomena following taking the emergency pill and bleeding starts within 7 days. You don't be panic/tensed as it stops automatically.

You were involved in unprotected sex around the safe period zone as per calculation of ovulation time. Also you took I-Pill after 2hrs.So there is no chance of pregnancy as it is more than 99% effective in preventing unwanted pregnancy.

Your next period may be delayed or earlier due to hormonal imbalance associated with I-Pill effect.
Please do consult with your gynecologist if bleeding persists more than 7 days and need to rule out other reasons.

You may do sex on 19th January as it is almost safe period and preferably after ending of withdrawal bleeding. Also you take extra precaution for your safety by using Condom/Emergency pill to avoid unwanted pregnancy completely.

Hope I have answered your query. If you have any further questions I will be happy to help.

Wish you good health and always practice safe sex in future.
Regards,

Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
default
Follow up: Dr. S Patra 21 minutes later
when i will hav my next menstral cycle ?
i mean after doing sex on 19 XXXXXXX 2013 can will hav my mentral cycle again in few days ?
can sex bring my cycle before than the usual time ?
after doing sex on 19 XXXXXXX 2013, i am tensed that it may efect my next menstral cycle, please guide me
doctor
Answered by Dr. S Patra 31 minutes later
hello XXXXXXX
Thanks for your follow up query.
Your next coming period may be earlier or delayed than usual date of period as I discuss above and it is not predictable.
If you involved in unprotected sex on 19th January and again used emergency pill,then naturally you will get a withdrawal bleeding within 7 days and it will be not your actual period.
One thing I can tell you that your next period will come out in the month of February (usual date may alter) if you get 2nd time withdrawal bleeding in this month after using I-pill. It is quite normal thing and it occurs due to hormone imbalance/ stress.
Don't be much tensed/stressed as it can affect your next cycle.It is better to do regular XXXXXXX breathing or yoga to avoid stress.Also you take healthy diet and sleep properly.
If you do not have any clarifications, you can close the discussion and rate the answer.
Always practice safe sex and be well with good health.
Regards,
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions

Recent questions on  Breakthrough bleeding

doctor1 MD

Good day, Doctor! My girlfriend and I had unprotected sex on the 6th day of her menstrual cycle. Due to anxiety and just to make sure, I made her take 4 pills of Nordette 54 hours after the encounter and another four pills 12 hours after the first dose. It has already been 10 days since she took the ECP and she bled for 1 and a half days. I am wondering if this was withdrawal bleeding, a side effect of the drug she took, or implantation bleeding. The blood discharge was bright red according to her and she has not felt any cramping sensation. What are the chances that she's pregnant? Are we in the clear?

doctor1 MD

I have been taking the Nuva Ring contraceptive for 4 months. I leave it in for 3 weeks and then immediately insert a new one in hopes of not having a menstral cycle. I did have breakthrough bleeding and it finally stopped. Now the breakthrough bleeding is back again. Is this normal?

doctor1 MD

I'm 21 and on Depo I've been on it for about a year now I've had irregular bleeding and breakthrough bleeding ever since and I never know when I'm having an actual period I got my most recent shot on 12-26 and all bleeding has stopped but recently I've been having heavy dark red bleeding with clitorial stimulation no penetration it last maybe 5 minutes then it stops

doctor1 MD

iv'e been taking the pill for 2 months now, and i am starting my 7 day break today, and i have not had any signs of bleeding, i have also taken my pills correctly, and last month i had started my bleeding two days before my pill break. is this normal? and is it normal to not have any bleeding in the 7 day break?

doctor1 MD

Hello, my 18 year old daughter has been having HORRIBLE female problems. Within the last year she has been on Deproprevara, exploratory endometriosis surgery and then switched to Mirena IUD. Last week she switched to a new OBGYN and he put her on...

doctor1 MD

I recently had unprotected sex and he came inside me last Tuesday. I’m on birth control and have been now for sometime. It’s a high dose of progesterone and estrogen . I woke up this morning to find some dark brown blood. Should i be worried? I’m...

doctor1 MD

HI, I'm a 40 yr old who underwent an embolization for fibroids 2 years ago. Since then I've experienced cases of bacterial vaginosis and now breakthrough bleeding before my period. I've been on birth control to help regulate my period. My partner...